MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 5.0MM TI LOCKING SCREW W/T25 STARDRIVE 42MM F/IM NAIL-STER; SCREW,FIXATION,BONE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 5.0MM TI LOCKING SCREW W/T25 STARDRIVE 42MM F/IM NAIL-STER; SCREW,FIXATION,BONE
Model Number 04.005.532S
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device is not expected to be returned for manufacturer review/investigation.(b)(4).Product was not returned.Device history records review could not be completed without lot number.Based on the information available, it has been determined that no corrective and preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2018, patient was implanted with a tfna nail, fenestrated helical blade and distal locking screw for a reverse oblique type intertrochanteric fracture.Post-operative, on (b)(6) 2019, patient was presented to the surgeon with new onset of hip pain.The surgeon reviews the x-rays and observed a non-union of the fracture as well as a broken tfna and distal locking screw.On (b)(6) 2019, patient underwent bone grafting, revision im nailing and hardware removal of a broken trochanteric femoral nail advance (tfna) and distal locking screw.All broken and intact hardware were removed.A new tfna, fenestrated helical blade, traumacem and two (2) locking screws were implanted.It is unknown if there was a surgical delay.Procedure and patient outcome were unknown.Concomitant medical products: fenestrated helical blade (part 04.038.395s, lot unknown, quantity 1).This report is for one (1) distal locking screw.This is report 2 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Visual inspection: actual device not returned.Visual inspection performed at customer quality of complaint file attachment confirmed the condition of post operative screw breakage, which agrees with the reported complaint condition.The screw broke in-situ.A review of the device history records was unable to be performed since the lot number was unknown.Document/specification review: no product design issues or discrepancies were observed during this investigation.Investigation conclusion: a definitive assignable root cause for the screw breaking postoperatively could not be determined based on the provided information.This complaint is confirmed however no product design issues or manufacturing discrepancies that would contribute to the reported complaint condition were identified during this investigation and this complaint condition is adequately covered by the risk assessment.No new, unique or different patient harms were identified as a result of this evaluation.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
5.0MM TI LOCKING SCREW W/T25 STARDRIVE 42MM F/IM NAIL-STER
Common Device Name
SCREW,FIXATION,BONE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8302552
Report Number2939274-2019-56305
Device Sequence Number64421
Product Code HWC
UDI-Device Identifier10886982086013
UDI-Public(01)10886982086013
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K172157
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number04.005.532S
Device Catalogue Number04.005.532S
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/16/2019
Supplement Date Received by Manufacturer03/11/2019
Initial Report FDA Received Date02/04/2019
Supplement Report FDA Received Date03/11/2019
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age66 YR
Patient Weight74